Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 72, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 23, 2015, 7:21 AM CDT for Webster County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2015, 7:21 AM CDT (12:21 UTC)
- Expired
- Jul 23, 2015, 11:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Webster County, MO
The radar
The Springfield radar (KSGF), 46 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 0.4 hours before the alert went out and 318 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
411
WGUS53 KSGF 231221
FFWSGF
MOC225-231600-
/O.NEW.KSGF.FF.W.0072.150723T1221Z-150723T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
721 AM CDT THU JUL 23 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN WEBSTER COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1100 AM CDT.
* AT 717 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. UP TO 1.5 INCHES HAS ALREADY FALLEN NEAR THE
ROGERSVILLE AREA. AN ADDITIONAL ON HALF OF AN INCH IS POSSIBLE
OVER THE NEXT HOUR. PANTHER CREEK WILL BE IMPACTED BY THIS
EXCESSIVE RAINFALL.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...DIGGINS...FORDLAND AND
ROGERSVILLE. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE
ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE Z AT FINLEY CREEK 3 MILES SOUTHEAST OF FORDLAND...
NORTH IRON MOUNTAIN ROAD AT PANTHER CREEK NEAR FORDLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3709 9290 3709 9306 3723 9306 3720 9284
3716 9281 3710 9282 3706 9287 3707 9290
$$
CRAMER2 follow-up statements
663
WGUS73 KSGF 231408
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
908 AM CDT THU JUL 23 2015
MOC225-231600-
/O.CON.KSGF.FF.W.0072.000000T0000Z-150723T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBSTER MO-
908 AM CDT THU JUL 23 2015
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
SOUTHWESTERN WEBSTER COUNTY...
FLOODING OF LOW WATER CROSSINGS AND OTHER LOW LYING AREAS CONTINUES
ACROSS SOUTHWESTERN WEBSTER COUNTY THIS MORNING...AFTER ONE TO TWO
INCHES OF RAIN FELL IN LESS THAN ONE HOUR EARLIER THIS MORNING.
SIGNIFICANT RISES OF CREEKS AND STREAMS WITHIN THE FINLEY AND JAMES
RIVER HEADWATERS REGION CAN BE EXPECTED...INCLUDING FINLEY
CREEK...PANTHER CREEK...AND GREASY CREEK.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...DIGGINS...FORDLAND AND
ROGERSVILLE. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE
ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE Z AT FINLEY CREEK 3 MILES SOUTHEAST OF FORDLAND...
NORTH IRON MOUNTAIN ROAD AT PANTHER CREEK NEAR FORDLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3709 9290 3709 9306 3723 9306 3720 9284
3716 9281 3710 9282 3706 9287 3707 9290
$$
BOXELL472
WGUS73 KSGF 231550
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1050 AM CDT THU JUL 23 2015
MOC225-231600-
/O.EXP.KSGF.FF.W.0072.000000T0000Z-150723T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBSTER MO-
1050 AM CDT THU JUL 23 2015
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 AM CDT FOR
SOUTHWESTERN WEBSTER COUNTY...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3709 9290 3709 9306 3723 9306 3720 9284
3716 9281 3710 9282 3706 9287 3707 9290
$$
BOXELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 6:41 AM CDT, 40 minutes earlier.
Area forecast discussion, Jul 23, 6:41 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 641 AM CDT Thu Jul 23 2015 ...AVIATION UPDATE... .SYNOPSIS... Issued at 237 AM CDT THU JUL 23 2015 Currently have scattered convection occurring across southern MO, northern OK and northern AR in a very moist and unstable air mass south of a stationary front which was positioned across southern MO early this morning. PW values south of this front were around 2.00 in. with surface based CAPES around 2000 j/kg. An upper level shortwave was also pushing across the area. Low level jet at this point has not intensified and convection remains scattered in nature. If more organization of convection should take place during the remainder of the night into early Thursday morning, a heavy rain and localized flash flooding potential would be increased with training of cells. At this point, this has not occurred. Main focus will be with convection for remainder of night into Thursday with warm/humid conditions setting up for potential of elevated heat index values from Friday into the weekend. && .SHORT TERM...(Today and Tonight) Issued at 237 AM CDT THU JUL 23 2015 Best chance of convection will be during the morning today with shortwave energy sliding off to the southeast. Will maintain low end chances of convection with another weak wave riding through in the northwest flow aloft tonight. Temperatures will once again warm into the mid to upper 80s with some mid to upper 90s heat index values over western MO and southeast KS during the afternoon. .LONG TERM...(Friday through Wednesday) Issued at 237 AM CDT THU JUL 23 2015 Upper level ridge will begin to nudge into the region from the southwest on Friday and Saturday with highs returning to the upper 80s to mid 90s Friday and low to mid 90s both Saturday and Sunday. This will put heat index values in the upper 90s to around 106 from Friday into the weekend. We will likely eventually need a heat advisory for a part of the forecast area this weekend. Can't rule out convection completely, especially over central and south central MO which will be under less influence of the upper level ridge than out west. The ridge will then build over the area early next week which will likely keep the ring of fire north, west and east of our forecast area. Models begin to break down the ridge and bring a frontal boundary back into the area by the middle of next week which will bring better precipitation chances back to the region and slightly cooler air. && .AVIATION...(For the 12Z TAFS through 12Z Friday Morning) Pilots flying in and out of the southwest Missouri airports will need to monitor radar trends today. Showers and thunderstorms will be possible most of the day as a frontal system remains stalled out over southern Missouri. Any storms that directly impacts an airfield will likely bring flight conditions below VFR. The coverage of storms should begin to decrease toward the evening hours, giving way to VFR through the rest of tonight. With the frontal boundary in place, look for light and variable winds at the surface. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Cramer
Hazardous weather outlook, Jul 23, 3:38 AM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 338 AM CDT THU JUL 23 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240845- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 338 AM CDT THU JUL 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. LIMITED FOG RISK. DISCUSSION... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE MORNING...ESPECIALLY ACROSS SOUTHERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. STORMS WILL LIKELY PRODUCE PERIODS OF TORRENTIAL RAINFALL LEADING TO A LOCALIZED FLASH FLOODING RISK...MAINLY ALONG AND SOUTH OF A PITTSBURG KANSAS TO MARSHFIELD TO WINONA MISSOURI LINE. A FEW OF THE STRONGER STORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH. PATCHY FOG WILL REMAIN IN PLACE ACROSS PORTIONS OF THE REGION THROUGH MID MORNING WITH A LIGHT WIND AND VERY MOIST AIR MASS. VISIBILITIES WILL FALL TO A MILE OR LESS AT TIMES. AFTERNOON HEAT INDEX VALUES WILL RISE INTO THE MID TO UPPER 90S ACROSS PORTIONS OF WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDEX VALUES WILL RISE INTO THE 100 TO 108 DEGREE RANGE ON FRIDAY THROUGH THE WEEKEND INTO EARLY NEXT WEEK ACROSS THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. SCATTERED THUNDERSTORMS CAN NOT BE RULED OUT...MAINLY ACROSS CENTRAL MISSOURI AND THE EASTERN OZARKS FROM FRIDAY INTO EARLY NEXT WEEK THOUGH MUCH LOCATIONS SHOULD REMAIN DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Jul 23, 7:04 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
704 AM CDT THU JUL 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 AM FLASH FLOOD 1 NE SPRINGFIELD 37.21N 93.27W
07/23/2015 GREENE MO LAW ENFORCEMENT
TWO WATER RESCUES IN PROGRESS IN NORTHERN AND EASTERN
SPRINGFIELD DUE TO URBAN FLASH FLOODING.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:59 AM CDT | Flash Flood Warning | SGF | Greene | 3 hr |
| Jul 23, 3:12 PM CDT | Heat Advisory | SGF | Barry, Barton, Benton, Cedar, Dade, Greene and 8 more | 30 hr |
| Jul 23, 6:44 PM CDT | Special Weather Statement | SGF | Oregon | 31 min |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.